MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 560 HEMATOLOGY SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 560 HEMATOLOGY SYSTEM
Model Number ADVIA 560 HEMATOLOGY SYSTEM
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer did not report any discrepant results with other patient samples being run on the advia 560 hematology system on the same day as the reported discrepant sample.The customer contacted a siemens customer care center (ccc).Siemens is continuing to investigate the cause for the discrepant results for this single patient.It is not clear to siemens why the patient received a blood transfusion.It is estimated that hgb results < 1.7 g/dl are not compatible with life.
 
Event or Problem Description
Discordant, falsely low hemoglobin (hgb) results were obtained on a patient sample on an advia 560 hematology system.The patient sample was run for hgb, as part of a complete blood count (cbc), four times on the affected advia 560 hematology system.Hgb recovered falsely low all four times.The patient was redrawn and was run using the same sample id for hgb, as part of a cbc, three additional times on the affected advia 560 hematology system and continued to recover falsely low.The results of the seven cbcs were reported to the physician(s).Due to the false low hgb results, the patient received a blood transfusion.The customer sent the sample to an alternate laboratory and the hgb test was repeated on an unknown system, recovering higher.The alternate test result was considered to be the correct result and a corrected report was reported to the physician.The customer did not allege any discordant results of the other cbc parameters obtained on the advia 560 hematology system.There are no known reports of adverse health consequences due to the discordant, falsely low hemoglobin (hgb) results and the subsequent transfusion.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2021-00149 on 18-jun-2021.Additional information (30-jun-2021): quality controls (qc) recovered in range on both the day before the event as well as the day of the event.Additional information (12-jul-2021): siemens investigation determined that pre-analytical variables and sample specific issues cannot be ruled out as possible causes of the event.The cause of the event is unknown.The system is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA 560 HEMATOLOGY SYSTEM
Common Device Name
ADVIA 560 HEMATOLOGY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
MDR Report Key12026241
Report Number2432235-2021-00149
Device Sequence Number4269232
Product Code GKZ
UDI-Device Identifier00630414601816
UDI-Public00630414601816
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112755
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 560 HEMATOLOGY SYSTEM
Device Catalogue Number11170842
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/23/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR